Alert archive / Nebraska / Snow Advisories in 2006

Snow Advisory 4, NWS North Platte, NE

March 11, 200620 counties in Nebraska

NWS North Platte, NE issued this snow advisory at Mar 11, 2006, 1:09 PM MST for 20 counties in Nebraska. It took effect at Mar 11, 2006, 11:00 PM MST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2006, 1:09 PM MST (20:09 UTC)
In effect from
Mar 11, 2006, 11:00 PM MST
Expired
Mar 12, 2006, 11:40 PM MST
In force
25 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 10 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -108 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
-108 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLBF 112009
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
209 PM CST SAT MAR 11 2006

.AN INTENSE STORM SYSTEM IS EXPECTED TO MOVE FROM EASTERN COLORADO
AND ACROSS THE CENTRAL PLAINS TONIGHT THROUGH SUNDAY NIGHT. AS IT
DOES...SIGNIFICANT SNOW IS LIKELY. 

NEZ026-027-035-036-112115-
/O.CAN.KLBF.WS.A.0002.060312T0600Z-060313T1200Z/
BLAINE-LOUP-ARTHUR-MCPHERSON-
INCLUDING THE CITIES OF...DUNNING...TAYLOR...ARTHUR...TRYON
209 PM CST SAT MAR 11 2006 /109 PM MST SAT MAR 11 2006/

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WINTER STORM WATCH. 

$$

NEZ004-005-022>025-094-120415-
/O.UPG.KLBF.WS.A.0002.060312T0600Z-060313T1200Z/
/O.NEW.KLBF.SN.Y.0004.060312T0600Z-060313T0000Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...THEDFORD...CODY...MERRIMAN...KILGORE
209 PM CST SAT MAR 11 2006 /109 PM MST SAT MAR 11 2006/

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT
TO 6 PM CST /5 PM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO 6 PM CST /5 PM MST/ SUNDAY. THE WINTER STORM WATCH IS
NO LONGER IN EFFECT. 

SNOW IS EXPECTED TO BEGIN IN NORTH CENTRAL AND WESTERN NEBRASKA
SHORTLY AFTER MIDNIGHT AND CONTINUE THROUGH THE DAY SUNDAY. BY
LATE SUNDAY AFTERNOON OR EARLY EVENING...STORM TOTALS OF 5 TO 7
INCHES ARE LIKELY WITH ISOLATED TOTALS OF EIGHT INCHES POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

NEZ006>010-120415-
/O.UPG.KLBF.WS.A.0002.060312T0600Z-060313T1200Z/
/O.NEW.KLBF.SN.Y.0004.060312T1800Z-060313T1200Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL
209 PM CST SAT MAR 11 2006

...SNOW ADVISORY IN EFFECT FROM 12 PM SUNDAY TO 6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 12 PM SUNDAY TO 6 AM CST
MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

AS THE STORM CONTINUES TO MAKE ITS WAY ACROSS KANSAS AND
NEBRASKA...SNOW IS LIKELY TO BEGIN BY NOON CST AND CONTINUE
THROUGH THE NIGHT WITH TOTALS OF THREE TO SIX INCHES OVER THE
EIGHTEEN HOURS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
SPRINGER
6 follow-up statements
000 
WWUS43 KLBF 120342 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
942 PM CST SAT MAR 11 2006

.AN INTENSE STORM SYSTEM EXITING COLORADO IS EXPECTED TO MOVE
ACROSS THE CENTRAL PLAINS TONIGHT THROUGH SUNDAY NIGHT. AS IT
DOES...SIGNIFICANT SNOW IS LIKELY.

NEZ004-005-022>025-094-121145-
/O.CON.KLBF.SN.Y.0004.060312T0600Z-060313T0000Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...THEDFORD...CODY...MERRIMAN...KILGORE
942 PM CST SAT MAR 11 2006 /842 PM MST SAT MAR 11 2006/

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
SUNDAY. 

SNOW IS EXPECTED TO INCREASE IN COVERAGE TONIGHT ACROSS NORTH
CENTRAL AND WESTERN NEBRASKA AND CONTINUE THROUGH THE DAY SUNDAY.
BY LATE SUNDAY AFTERNOON OR EARLY EVENING...STORM TOTALS OF 4 TO 6 
INCHES WITH ISOLATED HIGHER AMOUNTS ARE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

NEZ006>010-121145-
/O.CON.KLBF.SN.Y.0004.060312T1800Z-060313T1200Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL
942 PM CST SAT MAR 11 2006

...SNOW ADVISORY REMAINS IN EFFECT FROM 12 PM SUNDAY TO 6 AM CST
MONDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 12 PM SUNDAY TO 6 AM CST
MONDAY. 

AS THE STORM CONTINUES TO MAKE ITS WAY ACROSS WESTERN PORTIONS OF
NEBRASKA AND SOUTH DAKOTA...ACCUMULATING SNOW IS LIKELY TO BEGIN
BY NOON SUNDAY AND CONTINUE THROUGH THE NIGHT WITH STORM TOTALS
OF 3 TO 6 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KAR
000 
WWUS43 KLBF 120954
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 AM CST SUN MAR 12 2006

.A SYSTEM MOVING OUT OF THE COLORADO ROCKIES WILL MOVE ACROSS THE
NEBRASKA PANHANDLE AND SOUTH DAKOTA THROUGH MONDAY
MORNING...SPREADING SNOW ACROSS MUCH OF NORTHERN NEBRASKA. THE
HIGHEST AMOUNTS ARE EXPECTED TO BE FROM THE PINE RIDGE AND EXTEND
ALONG THE BORDER REGION WITH SOUTH DAKOTA WHERE SNOW FALL TOTALS
MAY REACH UP TO 6 INCHES. 

NEZ004-005-022>025-094-121800-
/O.EXT.KLBF.SN.Y.0004.000000T0000Z-060313T1200Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...THEDFORD...CODY...MERRIMAN...KILGORE
353 AM CST SUN MAR 12 2006 /253 AM MST SUN MAR 12 2006/

...SNOW ADVISORY NOW IN EFFECT UNTIL 6 AM CST /5 AM MST/ MONDAY...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST /5 AM MST/
MONDAY. 

SNOW IS EXPECTED TO INCREASE IN COVERAGE ACROSS THE NORTHERN
PANHANDLE INTO THE WESTERN SANDHILLS THIS MORNING...SPREADING INTO NORTH
CENTRAL NEBRASKA THROUGH THE AFTERNOON HOURS. BY LATE SUNDAY
NIGHT OR OR SUNRISE IN MONDAY...STORM TOTALS OF 3 TO 6 INCHES WITH
ISOLATED HIGHER AMOUNTS ARE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

NEZ006>010-121800-
/O.CON.KLBF.SN.Y.0004.060312T1800Z-060313T1200Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL
353 AM CST SUN MAR 12 2006

...SNOW ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM CST
MONDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM CST
MONDAY. 

SNOW WILL BEGIN TO SPREAD ACROSS NORTH CENTRAL NEBRASKA BY THE
EARLY AFTERNOON HOURS AND CONTINUE THROUGH THE NIGHT WITH STORM
TOTALS OF 3 TO 6 INCHES POSSIBLE BY SUNRISE MONDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

13
000 
WWUS43 KLBF 121555
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
955 AM CST SUN MAR 12 2006

.A SYSTEM MOVING OUT OF THE COLORADO ROCKIES WILL MOVE ACROSS THE
NEBRASKA PANHANDLE AND SOUTH DAKOTA THROUGH MONDAY MORNING...
SPREADING SNOW ACROSS MUCH OF NORTHERN NEBRASKA. THE HIGHEST
AMOUNTS ARE EXPECTED TO BE FROM THE PINE RIDGE AND EXTEND ALONG
THE BORDER REGION WITH SOUTH DAKOTA WHERE SNOW FALL TOTALS MAY
REACH UP TO 6 INCHES.

NEZ004-022-023-094-130000-
/O.UPG.KLBF.SN.Y.0004.000000T0000Z-060313T1200Z/
/O.NEW.KLBF.HS.W.0001.060312T1555Z-060313T1200Z/
SHERIDAN-GARDEN-GRANT-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...CODY...MERRIMAN...KILGORE
855 AM MST SUN MAR 12 2006

...HEAVY SNOW WARNING IN EFFECT UNTIL 5 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HEAVY
SNOW WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST MONDAY. THE SNOW
ADVISORY IS NO LONGER IN EFFECT. 

SNOW IS EXPECTED TO CONTINUEE ACROSS THE NORTHERN PANHANDLE INTO
THE WESTERN SANDHILLS UNTIL LATE AFTERNOON OR EARLY EVENING. BY
LATE SUNDAY NIGHT...STORM TOTALS OF 6 TO 10 INCHES ARE LIKELY.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

NEZ005-024-025-130000-
/O.CON.KLBF.SN.Y.0004.000000T0000Z-060313T1200Z/
EASTERN CHERRY-HOOKER-THOMAS-
INCLUDING THE CITIES OF...VALENTINE...MULLEN...THEDFORD
955 AM CST SUN MAR 12 2006 /855 AM MST SUN MAR 12 2006/

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/
MONDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/
MONDAY. 

SNOW IS EXPECTED TO INCREASE IN COVERAGE ACROSS NORTH CENTRAL
NEBRASKA THIS MORNING AND CONTINUE INTO LATE TONIGHT. BY LATE SUNDAY
NIGHT OR OR SUNRISE IN MONDAY...STORM TOTALS OF 3 TO 5 INCHES ARE LIKELY
WITH ISOLATED HIGHER AMOUNTS POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

NEZ006>010-130000-
/O.CON.KLBF.SN.Y.0004.060312T1800Z-060313T1200Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL
955 AM CST SUN MAR 12 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. 

SNOW WILL BEGIN TO SPREAD ACROSS NORTH CENTRAL NEBRASKA BY THE
EARLY AFTERNOON HOURS AND CONTINUE THROUGH THE NIGHT WITH STORM
TOTALS OF 3 TO 6 INCHES POSSIBLE BY SUNRISE MONDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
BUTTLER/SPRINGER/MASEK
000 
WWUS43 KLBF 122132
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 PM CST SUN MAR 12 2006

.A STORM SYSTEM COMING ACROSS KANSAS AND EASTERN NEBRASKA IS
EXPECTED TO PRODUCE SIGNIFICANT SNOW IN NORTH CENTRAL THROUGH
SOUTHWEST NEBRASKA. HEAVY SNOW IS EXPECTED IN NORTHWEST NEBRASKA
AND THE NORTHEAST NEBRASKA PANHANDLE.

NEZ022-023-130545-
/O.CAN.KLBF.HS.W.0001.000000T0000Z-060313T1200Z/
/O.EXB.KLBF.SN.Y.0004.000000T0000Z-060313T0700Z/
GARDEN-GRANT-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS
232 PM MST SUN MAR 12 2006

...HEAVY SNOW WARNING IS CANCELLED...
...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. THE
HEAVY SNOW WARNING HAS BEEN CANCELLED. 

SNOW IS LIKELY TO CONTINUE THROUGH LATE THIS EVENING IN WESTERN
NEBRASKA WITH NEW SNOW ACCUMULATIONS BY MIDNIGHT MST OF ONE TO
THREE INCHES AND STORM TOTAL ACCUMULATIONS OF THREE TO SIX INCHES.
ALSO...15 TO 25 MPH WIND MAY CAUSE SOME BLOWING AND DRIFTING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

NEZ004-094-130545-
/O.EXT.KLBF.HS.W.0001.000000T0000Z-060313T0700Z/
SHERIDAN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...CODY...MERRIMAN...
KILGORE
232 PM MST SUN MAR 12 2006

...HEAVY SNOW WARNING NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

THE HEAVY SNOW WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MST
TONIGHT. 

SNOW IS EXPECTED TO CONTINUE ACROSS THE NORTHERN PANHANDLE INTO
THE WESTERN SANDHILLS THROUGH LATE THIS EVENING WITH ADDITIONAL
ACCUMULATIONS OF 2 TO 4 INCHES. BY MIDNIGHT MST...STORM TOTALS OF
6 TO 10 INCHES ARE LIKELY. WITH 15 TO 25 MPH WIND...SOME BLOWING
AND DRIFTING IS POSSIBLE.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

NEZ035>037-057-058-130545-
/O.EXB.KLBF.SN.Y.0004.000000T0000Z-060313T0700Z/
ARTHUR-MCPHERSON-LOGAN-KEITH-PERKINS-
INCLUDING THE CITIES OF...ARTHUR...TRYON...STAPLETON...OGALLALA...
GRANT
332 PM CST SUN MAR 12 2006 /232 PM MST SUN MAR 12 2006/

...SNOW ADVISORY IN EFFECT UNTIL 1 AM CST /MIDNIGHT MST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CST /MIDNIGHT MST/
MONDAY. 

SNOW WILL CONTINUE IN PART OF SOUTHWEST NEBRASKA UNTIL LATE
TONIGHT WITH TOTAL ACCUMULATIONS OF TWO TO FOUR INCHES BY 1 AM
CST. SOME DRIFTING SNOW IS POSSIBLE WITH 15 TO 20 MPH NORTHEAST
WIND. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

NEZ026>029-130545-
/O.EXA.KLBF.SN.Y.0004.000000T0000Z-060313T1200Z/
BLAINE-LOUP-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...DUNNING...TAYLOR...BURWELL...BARTLETT
332 PM CST SUN MAR 12 2006

...SNOW ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. 

SNOW IS EXPECTED TO BEGIN BY 6 PM CST AND CONTINUE THROUGH MOST OF
THE NIGHT IN CENTRAL NEBRASKA. TOTAL ACCUMULATIONS OF THREE TO
FIVE INCHES ARE LIKELY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

NEZ024-025-130545-
/O.EXT.KLBF.SN.Y.0004.000000T0000Z-060313T0700Z/
HOOKER-THOMAS-
INCLUDING THE CITIES OF...MULLEN...THEDFORD
332 PM CST SUN MAR 12 2006 /232 PM MST SUN MAR 12 2006/

...SNOW ADVISORY NOW IN EFFECT UNTIL 1 AM CST /MIDNIGHT MST/
MONDAY...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 1 AM CST /MIDNIGHT MST/
MONDAY. 

SNOW IS EXPECTED TO BEGIN BY 7 PM CST IN NORTH CENTRAL NEBRASKA
AND CONTINUE THROUGH THE NIGHT WITH TOTAL ACCUMULATIONS OF 4 TO 7
INCHES. THE HEAVIEST SNOW IS EXPECTED IN BOYD AND KEYA PAHA
COUNTIES WHERE ISOLATED AMOUNTS OF NEAR SEVEN INCHES ARE POSSIBLE.
MOST SNOW IN NORTH CENTRAL NEBRASKA WILL BE LESS THAN SIX INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

NEZ005>010-130545-
/O.CON.KLBF.SN.Y.0004.000000T0000Z-060313T1200Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL
332 PM CST SUN MAR 12 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. 

SNOW WILL CONTINUE THROUGH MOST OF THE NIGHT IN NORTH CENTRAL
NEBRASKA WITH NEW ACCUMULATIONS OF THREE TO FIVE INCHES EXPECTED
AND ISOLATED STORM TOTALS OF SEVEN INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
SPRINGER
000 
WWUS43 KLBF 130136 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
736 PM CST SUN MAR 12 2006

.A LATE WINTER STORM SYSTEM WILL CONTINUE TO EXIT WESTERN AND
NORTH CENTRAL NEBRASKA TONIGHT BRINGING SOME LIGHT ADDITIONAL
ACCUMULATIONS BEFORE COMING TO AN END. 

NEZ022>025-035>037-057-058-130245-
/O.CAN.KLBF.SN.Y.0004.000000T0000Z-060313T0700Z/
GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-KEITH-PERKINS-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD...
ARTHUR...TRYON...STAPLETON...OGALLALA...GRANT
736 PM CST SUN MAR 12 2006 /636 PM MST SUN MAR 12 2006/

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
SNOW ADVISORY. 

THE STORM SYSTEM WHICH PROPTED THE SNOW ADVISORY FOR PORTIONS OF
WESTERN AND SOUTHWEST NEBRASKA CONTINUES TO LIFT NORTHEAST OF THE
AREA. LIGHT SNOW WILL CONTINUE IN HOOKER AND THOMAS COUNTY THROUGH
MID EVENING WITH ADITIONAL ACCUMULATIONS UP TO AN INCH POSSIBLE.
ELSEWHERE...ONLY A FEW BRIEF SNOW SHOWERS ARE EXPECTED OVERNIGHT
WITH LITTLE OR NO ACCUMULATION.

$$

NEZ004-094-130700-
/O.CON.KLBF.HS.W.0001.000000T0000Z-060313T0700Z/
SHERIDAN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...CODY...MERRIMAN...
KILGORE
636 PM MST SUN MAR 12 2006

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT. 

SNOW WILL TAPER OFF AND END FROM WEST TO EAST BY AROUND MIDNIGHT
MST. ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES REMAINS POSSIBLE IN
WESTERN CHERRY COUNTY WITH UP TO AN INCH IN NORTHERN SHERIDAN
COUNTY. STORM TOTALS OF 6 TO 10 INCHES ARE LIKELY...ESPECIALLY
ALONG AND NORTH OF HIGHWAY 20. NORTH WINDS OF 15 TO 25 MPH WILL
CAUSE SOME BLOWING AND DRIFTING POSSIBLE.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

NEZ005>010-026>029-130945-
/O.CON.KLBF.SN.Y.0004.000000T0000Z-060313T1200Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-
GARFIELD-WHEELER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...
BARTLETT
736 PM CST SUN MAR 12 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. 

THE STORM SYSTEM WILL CONTINUE TO MOVE NORTHEAST ACROSS NORTH
CENTRAL NEBRASKA OVERNIGHT. THERE IS STILL THE POSSIBILITY FOR
ACCUMULATIONS OF 3 TO 5 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KAR
000 
WWUS43 KLBF 130640
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1240 AM CST MON MAR 13 2006


NEZ004-094-130745-
/O.CAN.KLBF.HS.W.0001.000000T0000Z-060313T0700Z/
SHERIDAN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...CODY...MERRIMAN...
KILGORE
1140 PM MST SUN MAR 12 2006

...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
HEAVY SNOW WARNING. LIGHT SNOW OR FLURRIES WILL LINGER OVER
SHERIDAN AND WESTERN CHERRY COUNTIES THROUGH THE EARLY MORNING
HOURS. HOWEVER NO ADDITIONAL SIGNIFICANT SNOWFALL IS EXPECTED.

$$

NEZ005>010-026>029-130745-
/O.CAN.KLBF.SN.Y.0004.000000T0000Z-060313T1200Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-
GARFIELD-WHEELER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...
BARTLETT
1240 AM CST MON MAR 13 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
SNOW ADVISORY. AREAS OF LIGHT SNOW WILL CONTINUE EAST OF HIGHWAY
83 THROUGH THE EARLY MORNING HOURS...BUT IS EXPECTED TO TAPER TO
FLURRIES BEFORE ENDING AROUND SUNRISE. AN ADDITIONAL INCH OF
SNOWFALL MAY OCCUR IN A FEW PLACES...BUT SIGNIFICANT SNOWFALL IS 
NOT EXPECTED LEAVING MOST AREAS IN THE 2 TO 4 INCH RANGE FOR STORM
TOTALS.

$$

13

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this snow advisory went out at Mar 11, 2:20 AM MST, 10 hours 49 minutes earlier.

Area forecast discussion, Mar 11, 2:20 AM MST, 10 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
320 AM CST SAT MAR 11 2006

.DISCUSSION...
LARGE TROF HAS TAKEN UP RESIDENCE ACROSS THE WESTERN CONUS LEAVING
STRONG SW FLOW IN PLACE ACROSS SOUTHERN ROCKIES INTO GREAT LAKES
REGION. SYSTEM EXITING CWA ATTM IN THIS FLOW AND LUCKILY FLOW IS
FAST ENOUGH THAT SNOW NOT ABLE TO ACCUM AT ADV CRITERIA CONSIDERING
THERE WAS CONVECTION DRIVING MUCH OF THE PCPN. H2O SHOWING STRENGTH
OF WESTERN TROF WITH COLD AIR ALOFT LEADING TO COLD AIR CU AND TSRA
ALONG THE COAST. CONVECTION AROUND MID CALIFORNIA MOST LIKELY ASSOC
WITH NEXT WAVE THAT WILL BE ROUNDING BASE OF TROF TONIGHT AND LEAD
COLORADO LOW MOVING OUT OF PLAINS ON SUNDAY AS UPPER SYSTEM CLOSES
OFF OVER THE STATE. WILL HAVE A SHORT BREAK FROM PCPN TODAY WITH
SNOW EXPECTED TO BEGIN IN UPSLOPE REGIME OF WESTERN CWA AND HIGH
PLAINS THIS EVENING...SPREADING EASTWARD OVER THE DAY ON SUNDAY.
THIS WILL BE THE MAJOR FCST CHALLENGE FOR THIS MORNING. FEEL WATCH
NOT A BAD IDEA WITH MODELS IN FAIR AGREEMENT...THOUGH LEANING TOWARD
GFS SOLN...AND QPF AND WWD PRODUCTS LEANING TOWARD SOME LOW END
WARNING CRITERIA NUMBERS. WILL HAVE GOOD LIFT ACROSS NORTHERN CWA
WHICH WILL BE IN THE FAVORABLE SYNOPTIC LOCATION NW OF SFC
LOW...WITH UPSLOPE LLVL FLOW COMBINING WITH UPGLIDE. ADDITIONAL LIFT
LOOKS TO COME FROM MID LEVEL FRONTO ZONE WHICH WILL BE ORIENTED
INTIALLY W-E ACROSS NORTHERN CWA...THEN TILT SW-NE AS MAIN LOW
EJECTS AND BECOMES NEG TILTED. X-SECTIONS SHOW FRONTO BAND THROUGH
DENDRITIC LAYER TO AID IN GOOD SNOWFALL PRODUCTION. AID FROM CSI
LOOKS MINIMAL AS DRY PUNCH LOOKS TO BE EAST OF CWA...HOWEVER THERE
IS SOME WEAK EPV AND LARGE SPREAD OF THETA FIELDS WOULD INDICATE
SOME INSTABILITY. MOISTURE LOOKS OK...BUT MOISTURE TRANS VECT ON
290K SFC ARE STRONGEST TO THE EAST...THROUGH WRAP AROUND WCB LOOKS
TO BRING SOME MOISTURE INTO EASTERN CWA DURING SECOND HALF OF EVENT.
WILL GO FOR 4-7 INCHES ACROSS WATCH AREA...WITH 2-4 SOUTH. WENT NEAR
MAV GUIDANCE FOR TEMPS NEXT 48 HRS. ASSUMED SNOWFALL UP NORTH AND
LOWERED TEMPS THERE FOR SNOWPACK THROUGH EARLY NEXT WEEK. ANOTHER
SYSTEM LOOKS TO MOVE THROUGH BY MIDWEEK SO WILL ADD SOME LOW POPS
OTHERWISE NO BIG CHANGES PLANNED.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH PANHANDLE...SANDHILLS AND NORTH CENTRAL NEBRASKA
FROM 06Z SUNDAY TO 12Z MONDAY.

&&

13
Hazardous weather outlook, Mar 11, 3:46 AM MST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
446 AM CST SAT MAR 11 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-121130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
446 AM CST SAT MAR 11 2006 /346 AM MST SAT MAR 11 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED TODAY...HOWEVER...CONDITIONS
WILL DETEORIATE THIS EVENING ACROSS PORTIONS OF THE OUTLOOK AREA.
A DEVELOPING WINTER STORM OVER THE SOUTHERN ROCKIES...WILL LIFT
EAST INTO THE HIGH PLAINS OF NORTHEASTERN COLORADO...AND WESTERN
NEBRASKA THIS EVENING. SNOW IS EXPECTED TO DEVELOP ACROSS THE
CENTRAL AND NORTHERN SANDHILLS OVERNIGHT. AT THIS TIME...THE AREA
OF GREATEST CONCERN FOR SIGNIFICANT ACCUMULATIONS OF SNOW IS NORTH
OF A LINE FROM OSHKOSH...TO TRYON...TO BARTLETT. A WINTER STORM
WATCH HAS BEEN ISSUED FOR LOCATIONS NORTH OF THIS LINE...WHERE THE
POTENTIAL EXISTS FOR 4 TO 7 INCHES OF SNOW ACCUMULATION BY MONDAY
MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AFTER MONDAY MORNING...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

COOPERATIVE OBSERVERS ARE REQUESTED TO PHONE IN SNOW ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CLB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 2:54 AM MSTWinter Storm WatchLBFArthur, Blaine, Boyd, Brown, Cherry, Garden and 9 more10 hr

Nearby

Snow Advisories in Nebraska, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.